Jump to content

Like Moonlight

Member Since 17 May 2013
Offline Last Active Today, 12:21 AM

Posts I've Made

In Topic: Skin Is Getting Worse Not Better, Close To Quitting

Yesterday, 11:03 PM

I'm in a similar situation as you, so I don't have much advice to give, but I wanted to let you know you're not alone! I'm going into my 5th week and my skin is maybe even worse than when I started, very red and painful and dry :( I'm also close to quitting but I've seen some people say that weeks 4-6 are the worst and that things get better after that... So I guess I might as well keep doing it since the alternative is doing nothing, which has a lower chance of working.


You should consider adding jojoba oil into The Regimen at this point. If your skin is dry and red just add a few drops of the jojoba oil into the palm of your hand and mix it in with the moisturizer and that will really help with the redness and dry skin.

In Topic: Cb-03-01 Topical Anti-Androgen

Yesterday, 10:58 PM

CB-03-01 is a new topical ant-androgen which is about to be entering phase 3 clinical trials. It already completed clinical trials in Europe and was shown to be more effective than both placebo and retin-a. Here's the study: http://www.cosmophar...JD-20110608.pdf
 
I personally cannot wait for this stuff to come out because I cannot use hormonal treatments because they cause me to lose my hair. They clear me completely, though, and so I am hopeful CB-03-01 would do the same. 
 
Does anyone know how long phase clinical trials take to complete? I think the company that owns CB-03-01 said they were aiming to have it available to the public by 2015, but I'm not sure if they are falling behind.


In the mean time while you are waiting for this to complete clinical trails, you could use topical Spirolactone. It is also an anti androgen.

In Topic: Tretinoin And Clindamycin

Yesterday, 10:46 PM

I would say the regime you are on right now is a very typical regimen that dermatologist first start you off with, I personally was on this exact treatment about 10 years ago. It never did much for me. The clindamycin never had helped anything with my skin. I'm going echo the post above pretty much. Cetaphil products are no good in my opinion. I broke out in whiteheads when I used it and the moisturizer broke me out as well and made my skin very greasy. I ditched those products very quickly. I really like CeraVe products I use the foaming face wash and it's very beneficial for your skin. It has ceramides and hyaluronic acid in it which helps give you a healthy skin barrier, and really helps to balance your skin. It foams up really nicely to help remove makeup and eye makeup really well and it never leaves my skin tight or irritated. It costs about the same as the Cetaphil cleanser but is 100% better, most cleaners that have these ingredients are super expensive. It's perfect for sensitive skin.

I'm kind of surprised that your derm would have you using clean and clear scrub. I would think they would have prescribed you a topical with BP in it like epiduo or duac. You could use that in the AM and the Tretinion in the PM. The scrub you are using is just going to irritate your skin, and irritated skin equal more acne. I would honestly ditch the clean and clear scrub. You can use nuetrogena on the spot in place of that if you like the effects of the BP. I would also recommend you start using a moisturizer if you aren't already. CeraVe moisturizing cream is great, has the same beneficial ingredients like I listed for the face wash and is super gentle and thick and creamy yet it goes on the skin light and doesn't take forever to soak into the skin and doesn't leave your skin feeling heavy and greasy. You will need the hydration for your skin using the BP and the Tretinoin, that combo is going to dry out your skin big time.

The Tretinion is Retin A that will help exfoliate your skin and bring new skin cells to the surface, it should also help get rid of any red marks your acne is leaving behind. Like I said though it will dry out your skin so make sure to use a moisturizer. I used retin a for years, to avoid irritation make sure your using a pea sized amount. Only use it in the areas your breaking out though otherwise it can cause your skin to purge in other areas you don't have any acne now, same should be said about the BP which is another reason I would recommend getting a spot treatment rather than treating your whole face.

In Topic: Breakouts On Accutane

Yesterday, 10:19 PM

Thanks Moonlight. I wanted to go up to 40mg/day but my dermatologist said that it wouldn't help me at the moment :/ Oh well, you've given me hope!


People can get the same results on low dose Accutane, you just need a longer course. You need to meet a cumulative dose for the best chance at clearing your acne for the long term. That's what is important, as long as your dermatologist plan on you meeting your cumulative dose you will have just as good results as I did or anyone else does on higher dosages. Staying on a lower dose will help you avoid the side effects and the more severe common side effects like pain in the lower back and joint pain.

In Topic: First Accutane: Start 40Mg/day. [Severe/cystic] [Pics Included]

Yesterday, 09:24 PM

 
Eh it's pretty painful. It's very tender and painful to the touch but I can still move my head left and right for the most part. But yea it is painful and got this burning sensation??? it's the only way I can describe the pretty constant mild dull pain that comes with it.


It does look like it is drying out so that is a big positive! It doesn't look as angry in the Day 5 photos. If you do end up getting an inital breakout and your skin starts purging I would ask your doctor for some prednisone. Some of the acne on your neck and jaw looks like it is cystic so if it is painful to let's say sleep on the side of your face or it hurts to smile or open your mouth to eat or something, I would for sure place a call to the doctor and ask for some prednisone pills to get rid of the inflammation, that helps a lot of people.

I'm looking forward to watching your updates and seeing how your course goes.